MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC ARCHITECT C4000 ANALYZER; AUTOMATED CHEMISTRY ANALYZER

ABBOTT MANUFACTURING INC ARCHITECT C4000 ANALYZER; AUTOMATED CHEMISTRY ANALYZER
Catalog Number 02P24-01
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complete information for patient information, patient identifier = initial sample (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.There was no further patient information provided by the customer.
 
Event or Problem Description
The customer reported a falsely elevated magnesium (mg) result generated on the architect analyzer for one patient.The results provided were: on (b)(6) 2018 (b)(6) mg = 6.4mg/dl / patient redrawn (b)(6) = 2.0mg/dl / then the customer retested the original sample 5x and results were 2.0 or 2.1mg/dl(normal range 1.6-2.6mg/dl).There was no reported impact to patient management.
 
Additional Manufacturer Narrative
Suspect medical device was changed from: clinical chemistry magnesium, list number 07d70-21, lot 33784un18, manufacturing site: (b)(4), to architect c4000 analyzer, list number 02p24-01, serial # (b)(4) with the same manufacturing site.The concomitant changed from architect c4000 analyzer; list # 02p24-01; serial # (b)(4), to clinical chemistry magnesium; list # 07d70-21; lot # 33784un18.The mdr number for this event remains the same [mdr # 1628664-2018-02031].The customer observed that the cuvette drying tip was dirty and ordered a replacement.Subsequent follow-up with the customer confirmed that no further discrepant results have been observed since the cuvette drying tip was replaced.A review of the architect, serial number (b)(4) instrument logs, confirm the pressure monitoring (pm) board was functional at the time of the event.A review of the sn (b)(4)service history found no additional contributing factors and no additional reports of discrepant or inconsistent results have been received.A review of complaints for the cuvette drying tip did not identify any trend or systemic issue.A review of tracking and trending for clinical chemistry systems (c4000, c8000, and c16000) revealed no issues or trends related to the current complaint.The architect system operations manual provides adequate information regarding handling samples, maintenance, component replacement, operational precautions and limitations of result interpretation, error codes, and troubleshooting the reported issue.Based on the investigation no product deficiency was identified for architect c4000, serial number (b)(4).

Brand Name
ARCHITECT C4000 ANALYZER
Common Device Name
AUTOMATED CHEMISTRY ANALYZER
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8101465
Report Number1628664-2018-02031
Device Sequence Number13982857
Product Code JJE
UDI-Device Identifier00380740012922
UDI-Public00380740012922
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2020
Device Catalogue Number02P24-01
Device Lot Number33784UN18
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C4000 ANALYZER, LIST # 02P24-01,; CLINICAL CHEMISTRY MAGNESIUM, LIST # 07D70-21,; LOT # 33784UN18; SERIAL # (B)(4)